Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 1, NWS Tucson, AZ

January 26, 2009

NWS Tucson, AZ issued this wind advisory at Jan 26, 2009, 8:19 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2009, 8:19 AM MST (15:19 UTC)
Expired
Jan 26, 2009, 5:54 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 261519
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
819 AM MST MON JAN 26 2009

AZZ034-035-270100-
/O.NEW.KTWC.WI.Y.0001.090126T1519Z-090127T0100Z/
SANTA CRUZ COUNTY-COCHISE COUNTY-
819 AM MST MON JAN 26 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL DROP
SOUTHWARD ACROSS ARIZONA TODAY. VERY STRONG WINDS ARE ASSOCIATED
WITH THIS SYSTEM. THESE WINDS WILL INCREASE DURING THE DAY...
ESPECIALLY AS THE COLD FRONT APPROACHES THIS AFTERNOON. THE
STRONGEST WINDS WILL BE OVER SANTA CRUZ AND COCHISE COUNTIES...
WHERE SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 50
MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
1 follow-up statement
000 
WWUS75 KTWC 270054
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
554 PM MST MON JAN 26 2009

AZZ034-035-270200-
/O.CAN.KTWC.WI.Y.0001.000000T0000Z-090127T0100Z/
SANTA CRUZ COUNTY-COCHISE COUNTY-
554 PM MST MON JAN 26 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELED THE WIND
ADVISORY. 

WINDS CONTINUED TO DIMINISH IN SPEED ACROSS THE AREA AND WILL
REMAIN BELOW WIND ADVISORY LEVELS. THUS...THE WIND ADVISORY HAS
BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 26, 2:00 AM MST, 6 hours 19 minutes earlier.

Area forecast discussion, Jan 26, 2:00 AM MST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 AM MST MON JAN 26 2009

.SYNOPSIS...A WEATHER SYSTEM WILL GRADUALLY MOVE THROUGH THE STATE
LATER TODAY INTO TUESDAY. THIS SYSTEM WILL BRING COOLER
TEMPERATURES...BREEZINESS...AND A CHANCE OF VALLEY RAIN AND MOUNTAIN
SNOW. STRONG HIGH PRESSURE OVER THE EASTERN PACIFIC WILL PROVIDE DRY
CONDITIONS AND A WARMING TREND DURING THE LATTER PART OF THE WEEK
INTO NEXT WEEKEND.

&&

.DISCUSSION...SATELLITE IMAGERY THIS MORNING SHOWED MID-HI LEVEL
MOISTURE STREAMING IN FROM THE SOUTH SOUTHWEST WHILE UPSTREAM OUR
NEXT WEATHER SYSTEM IS MOVING THROUGH NEVADA. 07Z/12AM SURFACE
ANALYSIS PLACED SURFACE LOW NEAR KINGMAN WITH ASSOCIATED COLD FRONT
THROUGH BLYTHE AND YUMA. AS THE UPPER TROUGH CONTINUE TO SLOWLY SAG
EAST AND SOUTH TODAY...THE ABOVE MENTIONED COLD FRONT WILL SWEEP
ACROSS THE FORECAST AREA. IT IS PROGGED BY 11 AM TO EXTEND FROM THE
WHITE MOUNTAINS SOUTHWEST ACROSS PINAL COUNTY AND CENTRAL PIMA
COUNTY. BY LATE IN THE AFTERNOON THE COLD FRONT WILL BE ALMOST
THROUGH COCHISE COUNTY. ATMOSPHERE OVER THE AREA NOT OVERLY WET WITH
LAST NIGHTS SOUNDING HAVING AROUND 0.30 OF PRECIPITABLE WATER.
CANT COUNT ON MARINE LAYER MOISTURE SINCE FRONT ALREADY EAST OF SAN
DIEGO AND IT WASNT THAT DEEP ANYWAY. SO WILL RELY ON MID LEVEL
MOISTURE FEED FROM THE SOUTH ALONG WITH SOME LOW LEVEL MOISTURE THAT
THE COLD FRONT MIGHT ADVECT OFF THE GULF OF CALIFORNIA. BASED ON 00Z
NAM LOOKS LIKE THIS FEED WILL OCCUR OVER THE NEXT 12 HOURS BEFORE
WEAKENING. WITH ALL OF THIS SAID...I MADE SOME ADJUSTMENTS TO THE
POP GRIDS AND TRIED TO DEPICT HIGHEST POPS ASSOCIATED WITH THE COLD
FRONT AS IT WORKS ITS WAY THROUGH THE AREA LATER THIS MORNING INTO
THIS AFTERNOON. BEST CHANCES APPEAR TO BE FROM CENTRAL PIMA COUNTY
NORTHEAST TO EASTERN PIMA/SOUTHEAST PINAL AND THEN OVER GRAHAM
COUNTY INTO THE WHITES WHERE I HAVE 50% POPS. THIS SYSTEM COMING IN
MUCH COLDER THAN WHAT WE WERE LOOKING AT YESTERDAY WITH SNOW LEVELS
DOWN TO 5500 FEET IN THE WHITES...7000 FEET CATALINA/RINCON/PINALENO
MOUNTAINS AND 9000 FEET ALONG THE INTERNATIONAL BORDER. WITH
PRECIPITATION ON THE SPOTTY SIDE WITH TOTAL LIKELY LESS THAN A TENTH
OF AN INCH...NOT EXPECTING MORE THAN AN INCH OR TWO OF SNOW IN THE
MOUNTAINS. WITH THE COLD FRONT PUSHING THROUGH TODAY...I LOWERED
HIGHS FROM TUCSON WEST WHILE UPPING THEM EAST OF TUCSON...ESPECIALLY
IN COCHISE COUNTY WHERE THEY WILL BE IN THE WARM SECTOR. ALSO AIDING
IN MIXING WITH BE STRONG GUSTY SOUTHWEST WINDS OVER COCHISE COUNTY.
WILL KEEP WIND SPEEDS/GUSTS BELOW ADVISORY CRITERIA. WHEW THATS A
LOT OF WORDS JUST FOR TODAY.

TONIGHT...CHANCES OF SHOWERS WILL BE DIMINISHING WEST TO EAST AS
DEEPEST MOISTURE MOVES INTO NEW MEXICO. UPPER TROUGH WILL CONTINUE
TO SLOWLY SAG SOUTHEAST ACROSS THE STATE. PRESSURE GRADIENT STILL
HANGING IN THERE...ESPECIALLY FOR THE HIGHER TERRAIN WHERE IT WILL
REMAIN BREEZY OVERNIGHT.

TUESDAY...WEAK UPPER TROF WILL MOVE THROUGH THE AREA AND COMBINED
WITH LINGERING MOISTURE...COULD POP A BRIEF SHOWER OR TWO. SO KEPT
LOW END POPS EAST OF TUCSON. PRESSURE GRADIENT RELAXES CONSIDERABLY
FOR MUCH LESS WIND. DAYTIME TEMPERATURES WILL REMAIN COOL WITH
OVERNIGHT TEMPERATURES INTO WEDNESDAY MORNING QUITE COLD WITH
FREEZING TEMPERATURES POSSIBLE IN THE LOW DESERTS. WITH THAT SAID I
LOWERED LOW TEMPERATURES TUESDAY NIGHT/WEDNESDAY MORNING ESPECIALLY
EAST OF TUCSON.

WEDNESDAY INTO NEXT WEEKEND...DRY UNDER NORTHERLY FLOW ALOFT WITH
UPPER HIGH OFF CALIFORNIA COAST, SOME THIN CIRRUS CLOUDS FROM TIME
TO TIME FOR MOSTLY SUNNY DAYS/MOSTLY CLEAR NIGHTS. RIDGE ALSO WILL
PROVIDE WARMUP IN DAILY TEMPERATURES.

&&

.AVIATION...MID-HI LEVEL CLOUDS WILL SPREAD IN FROM THE SOUTH TODAY.
AT THE SURFACE...A COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA TODAY
WITH CHANCE OF SHOWERS NEAR THE FRONT. CLOUD DECKS WITH THE FRONT
WILL BE IN THE 6-10KFT AGL AREA WITH LOCALIZED MVFR CONDITIONS.
LIGHT SURFACE WIND DURING THE MORNING HOURS BEFORE BECOMING SWLY/WLY
10-25 KTS WITH OCCASIONAL GUSTS OF 30-35 KTS THIS AFTERNOON. WIND
DIMINISHING THIS EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.